MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH ACCOLADE (127 DEG) SIZE 2.5 ACCOLADE (127 DEG) SIZE 2.5; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

STRYKER ORTHOPAEDICS-MAHWAH ACCOLADE (127 DEG) SIZE 2.5 ACCOLADE (127 DEG) SIZE 2.5; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Catalog Number 6021-2530
Medical Device Problem Code Degraded (1153)
Health Effect - Clinical Codes Foreign Body Reaction (1868); Pain (1994); Metal Related Pathology (4530)
Date of Event 09/25/2023
Type of Reportable Event Serious Injury
Event or Problem Description
The following was reported: subject was under investigation for back pain (not related to hip implant): blood sample showed elevated cobalt and right hip prosthesis shows wearing (subject has no symptoms).
 
Additional Manufacturer Narrative
It was noted that the device is not available for evaluation.Should additional information become available, it will be provided in a supplemental report upon completion of the investigation.Review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.There have been no similar events for the lot referenced.H3 other text : device not returned.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Reported event: an event regarding altr/abnormal ion level and wear involving an accolade stem was reported.The event for abnormal ion level was confirmed.Method & results: product evaluation and results: material analysis, visual, functional and dimensional inspections could not be performed as the device remains implanted.Clinician review: a review of the provided medical records by a clinical consultant indicated: "the patient presented to her surgeon on (b)(6) 2022 with left groin and hip pain along with back pain.A bone scan was ordered along with labs.These were reviewed with patient on (b)(6) 2022.The bone scan did not show any evidence of loosening or infection.Serum labs showed an esr of 37, crp 0f 6.9 and elevated cobalt level of 93.8.Because of the elevated cobalt level, a mars mri was ordered.These results were reviewed in january 2023.The mri was essentially normal on the painful left side, however there was a posterior fluid collection around the asymptomatic right hip questionable for pseudotumor.Patient was referred to a spine surgeon for evaluation.Last reported visit for this patient was on (b)(6) 2023.At that time her right hip remained asymptomatic.In the interim she had received two injections in her spine which somewhat alleviated her left groin pain.In his notes from this visit the surgeon notes that her repeated labs showed her cobalt levels had "dropped.The patient was referred back to spine.Elevated cobalt levels in a patient with bilateral press fit thas is confirmed.The clinical significance of this is questionable.The root cause of this elevated serum metal ion level cannot be determined from the information provided.Should additional information become available i would be happy to further this assessment." product history review: review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.Complaint history review: there have been no other similar events for the lot referenced.Conclusions: it was reported that blood sample showed elevated cobalt and right hip prosthesis shows wearing.A review of the provided medical records by a clinical consultant indicated: "the patient presented to her surgeon on (b)(6) 2022 with left groin and hip pain along with back pain.A bone scan was ordered along with labs.These were reviewed with patient on (b)(6) 2022.The bone scan did not show any evidence of loosening or infection.Serum labs showed an esr of 37, crp 0f 6.9 and elevated cobalt level of 93.8.Because of the elevated cobalt level, a mars mri was ordered.These results were reviewed in january 2023.The mri was essentially normal on the painful left side, however there was a posterior fluid collection around the asymptomatic right hip questionable for pseudotumor.Patient was referred to a spine surgeon for evaluation.Last reported visit for this patient was on (b)(6) 2023.At that time her right hip remained asymptomatic.In the interim she had received two injections in her spine which somewhat alleviated her left groin pain.In his notes from this visit the surgeon notes that her repeated labs showed her cobalt levels had "dropped.The patient was referred back to spine.Elevated cobalt levels in a patient with bilateral press fit thas is confirmed.The clinical significance of this is questionable.The root cause of this elevated serum metal ion level cannot be determined from the information provided.Should additional information become available i would be happy to further this assessment." no further investigation for this event is possible at this time.If additional information become available to indicate further evaluation is warranted, this record will be reopened.

Brand Name
ACCOLADE (127 DEG) SIZE 2.5 ACCOLADE (127 DEG) SIZE 2.5
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-CORK
ida industrial estate
carrigtwohill NA
EI   NA
Manufacturer Contact
anna ryan
raheen business park
limerick NA
EI   NA
61498200
MDR Report Key17988930
Report Number0002249697-2023-01245
Device Sequence Number12829100
Product Code LPH
UDI-Device Identifier04546540510747
UDI-Public04546540510747
Combination Product (Y/N)N
Initial Reporter CountryNL
PMA/510(K) Number
K121308
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2013
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/20/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/31/2018
Device Catalogue Number6021-2530
Device Lot Number42326503
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/25/2023
Supplement Date Received by Manufacturer01/26/2024
Initial Report FDA Received Date10/23/2023
Supplement Report FDA Received Date02/20/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/09/2013
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization; Other;
Patient Age76 YR
Patient SexFemale
Patient Weight48 KG